Alert archive / Puerto Rico / Flash Flood Watches in 2011

Flash Flood Watch 12, NWS JSJ

September 10, 2011

NWS JSJ issued this flash flood watch at Sep 10, 2011, 5:13 PM CDT. It took effect at Sep 11, 2011, 7:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 10, 2011, 5:13 PM CDT (22:13 UTC)
In effect from
Sep 11, 2011, 7:00 AM CDT
Expired
Sep 11, 2011, 4:45 PM CDT
In force
10 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

478 
WGCA62 TJSJ 102213
FFASJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
613 PM AST SAT SEP 10 2011

PRZ001>013-VIZ001-002-110615-
/O.CAN.TJSJ.FF.A.0011.000000T0000Z-110912T1200Z/
/O.NEW.TJSJ.FF.A.0012.110911T1200Z-110912T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES...
ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...
LAJAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...GROVE PLACE
613 PM AST SAT SEP 10 2011

...FLASH FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WATCH FOR ALL OF PUERTO RICO INCLUDING VIEQUES AND
  CULEBRA AND ALL OF THE U.S. VIRGIN ISLANDS. 
* FROM SUNDAY MORNING THROUGH MONDAY MORNING

* WHILE OCCASIONAL SHOWERS WILL CONTINUE TO AFFECT PUERTO RICO AND
  THE VIRGIN ISLANDS TONIGHT THESE SHOWERS WILL NOT POSE A THREAT
  OF FLASH FLOODING. HOWEVER...OUTER RAINBANDS ASSOCIATED WITH
  TROPICAL STORM MARIA WILL BECOME MORE FREQUENT AND HEAVIER
  STARTING SUNDAY MORNING AND CONTINUING THROUGH MONDAY MORNING.
  TWO TO FOUR INCHES OF RAIN WITH ISOLATED AMOUNTS UP TO 8 INCHES
  STILL APPEAR POSSIBLE MAINLY OVER EASTERN PUERTO RICO AND
  ESPECIALLY THE NORTHERN VIRGIN ISLANDS. ELSEWHERE...AMOUNTS WILL
  BE MUCH LESS WITH SIGNIFICANT FLOODING NOT LIKELY.

* THIS AMOUNT OF RAINFALL COULD RESULT IN RAPID RISES OF LOCAL
  STREAMS...RIVERS AND GUTTERS AND LEAD TO FLASH FLOODING. AREAS
  OF HIGHER CONCERN ARE THOSE THAT WERE ALREADY IMPACTED BY DEBRIS
  FLOW IN THE WAKE OF HURRICANE IRENE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE
IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...
AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH
FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY
RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE
TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU
ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP
INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED
OR IF A FLASH FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE
HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR
CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT
HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV.

&&

$$
4 follow-up statements
084 
WGCA62 TJSJ 102241 CCA
FFASJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
639 PM AST SAT SEP 10 2011

PRZ001>013-VIZ001-002-110700-
/O.CAN.TJSJ.FF.A.0011.000000T0000Z-110912T1200Z/
/O.COR.TJSJ.FF.A.0012.110911T1200Z-110912T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES...
ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...
LAJAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...GROVE PLACE
639 PM AST SAT SEP 10 2011

...FLASH FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WATCH FOR ALL OF PUERTO RICO INCLUDING VIEQUES AND
  CULEBRA AND ALL OF THE U.S. VIRGIN ISLANDS. 
* FROM SUNDAY MORNING THROUGH MONDAY MORNING

* WHILE OCCASIONAL SHOWERS WILL CONTINUE TO AFFECT PUERTO RICO AND
  THE VIRGIN ISLANDS TONIGHT THESE SHOWERS WILL NOT POSE A THREAT
  OF FLASH FLOODING. HOWEVER...OUTER RAINBANDS ASSOCIATED WITH
  TROPICAL STORM MARIA WILL BECOME MORE FREQUENT AND HEAVIER
  STARTING SUNDAY MORNING AND CONTINUING THROUGH MONDAY MORNING.
  TWO TO FOUR INCHES OF RAIN WITH ISOLATED AMOUNTS UP TO 8 INCHES
  STILL APPEAR POSSIBLE MAINLY OVER EASTERN PUERTO RICO AND
  ESPECIALLY THE NORTHERN VIRGIN ISLANDS. ELSEWHERE...AMOUNTS WILL
  BE MUCH LESS WITH SIGNIFICANT FLOODING NOT LIKELY.

* THIS AMOUNT OF RAINFALL COULD RESULT IN RAPID RISES OF LOCAL
  STREAMS...RIVERS AND GUTTERS AND LEAD TO FLASH FLOODING. AREAS
  OF HIGHER CONCERN ARE THOSE THAT WERE ALREADY IMPACTED BY DEBRIS
  FLOW IN THE WAKE OF HURRICANE IRENE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE
IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...
AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH
FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY
RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE
TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.



$$
982 
WGCA62 TJSJ 110154
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
954 PM AST SAT SEP 10 2011

PRZ005>011-110300-
/O.CAN.TJSJ.FF.A.0012.110911T1200Z-110912T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...ARECIBO...
VEGA BAJA...DORADO...COAMO...COROZAL...AIBONITO...VILLALBA...
JAYUYA...PONCE...AGUADILLA...ISABELA...HATILLO...QUEBRADILLAS...
UTUADO...SABANA GRANDE...LARES...ADJUNTAS...HORMIGUEROS...MOCA...
AGUADA...LUYANDO...CABO ROJO...LAJAS
954 PM AST SAT SEP 10 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF PUERTO RICO HAS BEEN
CANCELLED. 

SIGNIFICANT RAINFALL THAT COULD PRODUCE FLASH FLOODING IS NO
LONGER EXPECTED. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELLED.

$$

PRZ001>004-012-013-VIZ001-002-111000-
/O.CON.TJSJ.FF.A.0012.110911T1200Z-110912T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-CULEBRA-
VIEQUES-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...
CHARLOTTE AMALIE...CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...
CRUZ BAY...CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...
GROVE PLACE
954 PM AST SAT SEP 10 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 AM AST SUNDAY THROUGH
MONDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS...INCLUDING THE 
  FOLLOWING AREAS...IN PUERTO RICO...CULEBRA...EASTERN INTERIOR... 
  NORTHEAST...SAN JUAN AND VICINITY...SOUTHEAST AND VIEQUES. IN 
  VIRGIN ISLANDS...ST CROIX AND ST. THOMAS/ST. JOHN/ADJACENT 
  ISLANDS. 

* FROM 8 AM AST SUNDAY THROUGH MONDAY MORNING

* WHILE OCCASIONAL SHOWERS WILL CONTINUE TO AFFECT NORTHEAST PUERTO
  RICO AND THE VIRGIN ISLANDS OVERNIGHT THESE SHOWERS WILL NOT
  POSE A THREAT OF FLASH FLOODING. HOWEVER...OUTER RAINBANDS
  ASSOCIATED WITH TROPICAL STORM MARIA WILL BECOME MORE FREQUENT
  AND HEAVIER STARTING SUNDAY MORNING AND CONTINUING THROUGH
  MONDAY MORNING. TWO TO FOUR INCHES OF RAIN WITH ISOLATED AMOUNTS
  UP TO 8 INCHES STILL APPEAR POSSIBLE MAINLY OVER EASTERN PUERTO
  RICO AND ESPECIALLY THE NORTHERN VIRGIN ISLANDS.

* THIS AMOUNT OF RAINFALL COULD RESULT IN RAPID RISES OF LOCAL
  STREAMS...RIVERS AND GUTTERS AND LEAD TO FLASH FLOODING. AREAS
  OF HIGHER CONCERN ARE THOSE THAT WERE ALREADY IMPACTED BY DEBRIS
  FLOW IN THE WAKE OF HURRICANE IRENE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE
IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...
AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH
FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY
RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE
TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

$$
703 
WGCA62 TJSJ 110947
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
547 AM AST SUN SEP 11 2011

PRZ001>004-012-013-VIZ001-002-112200-
/O.CON.TJSJ.FF.A.0012.110911T1200Z-110912T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-CULEBRA-
VIEQUES-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...
CHARLOTTE AMALIE...CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...
CRUZ BAY...CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...
GROVE PLACE
547 AM AST SUN SEP 11 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF PUERTO RICO AND U.S. VIRGIN ISLANDS...INCLUDING THE
  FOLLOWING AREAS...IN PUERTO RICO...CULEBRA...EASTERN INTERIOR...
  NORTHEAST...SAN JUAN AND VICINITY...SOUTHEAST AND VIEQUES. IN
  U.S. VIRGIN ISLANDS...ST CROIX...ST THOMAS...ST JOHN AND THE
  ADJACENT ISLANDS.

* THROUGH MONDAY MORNING

* WHILE OCCASIONAL SHOWERS WILL CONTINUE TO AFFECT MUCH OF PUERTO
  RICO...CULEBRA...VIEQUES...AND THE U.S. VIRGIN ISLANDS EARLY
  THIS MORNING...THESE SHOWERS WILL NOT POSE A SIGNIFICANT THREAT
  OF FLASH FLOODING. HOWEVER...OUTER RAINBANDS ASSOCIATED WITH
  TROPICAL STORM MARIA WILL BECOME MORE FREQUENT AND HEAVIER
  STARTING LATER THIS MORNING AND CONTINUING THROUGH MONDAY
  MORNING. 2 TO 4 INCHES OF RAIN...WITH ISOLATED AMOUNTS OF UP TO
  8 INCHES...STILL APPEAR POSSIBLE ACROSS THE WATCH AREA...
  ESPECIALLY OVER EASTERN PUERTO RICO AND THE U.S. VIRGIN ISLANDS.

* THIS AMOUNT OF RAINFALL COULD RESULT IN RAPID RISES OF LOCAL
  STREAMS...RIVERS AND GUTS AND LEAD TO FLASH FLOODING. AREAS OF
  HIGHER CONCERN ARE THOSE THAT WERE ALREADY IMPACTED BY DEBRIS
  FLOWS IN THE WAKE OF HURRICANE IRENE. IN ADDITION...MUDSLIDES
  ARE POSSIBLE IN AREAS OF STEEP TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU
ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP
INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED
OR IF A FLASH FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE
TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

$$

BCS
842 
WGCA62 TJSJ 112145
FFASJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
545 PM AST SUN SEP 11 2011

PRZ001>004-012-013-VIZ001-002-120945-
/O.CAN.TJSJ.FF.A.0012.000000T0000Z-110912T1200Z/
/O.NEW.TJSJ.FF.A.0013.110912T0000Z-110913T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-CULEBRA-
VIEQUES-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...
CHARLOTTE AMALIE...CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...
CRUZ BAY...CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...
GROVE PLACE
545 PM AST SUN SEP 11 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF PUERTO RICO AND VIRGIN 
  ISLANDS...INCLUDING THE FOLLOWING AREAS...IN PUERTO RICO... 
  CULEBRA...EASTERN INTERIOR...NORTHEAST...SAN JUAN AND VICINITY... 
  SOUTHEAST AND VIEQUES. IN VIRGIN ISLANDS...ST CROIX AND ST. 
  THOMAS/ST. JOHN/ADJACENT ISLANDS. 

* THROUGH TUESDAY AFTERNOON

* SHOWERS AND THUNDERSTORMS WILL BEGIN TO MOVE INTO THE VIRGIN
  ISLANDS AFTER 8 PM TONIGHT AND BECOME MORE FREQUENT AND HEAVIER
  AFTER 2 AM SUNDAY. FOR EASTERN PUERTO RICO...VIEQUES AND CULEBRA
  SHOWERS AND THUNDERSTORMS WILL LIKELY HOLD OFF UNTIL AT LEAST
  DAYBREAK MONDAY. FEEDER BANDS ASSOCIATED WITH TROPICAL STORM
  MARIA STILL APPEAR POSSIBLE ACROSS PUERTO RICO ESPECIALLY LATE
  MONDAY NIGHT AND TUESDAY MORNING. FOR THIS REASON...THE FLOOD
  WATCH HAS BEEN EXTENDED THROUGH TUESDAY. 2 TO 4 INCHES OF RAIN
  WITH ISOLATED AMOUNTS OF UP TO 8 INCHES ARE STILL POSSIBLE.

* THIS AMOUNT OF RAINFALL COULD RESULT IN RAPID RISES OF LOCAL
  STREAMS...RIVERS AND GUTS AND LEAD TO FLASH FLOODING. AREAS OF
  HIGHER CONCERN ARE THOSE THAT WERE ALREADY IMPACTED BY DEBRIS
  FLOWS IN THE WAKE OF HURRICANE IRENE. IN ADDITION...MUDSLIDES
  ARE POSSIBLE IN AREAS OF STEEP TERRAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE
IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...
AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH
FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE
TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV/SANJUAN.

&&

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Sep 10, 2:31 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Sep 10, 2:31 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
331 PM AST SAT SEP 10 2011

.SYNOPSIS...AT UPPER LEVELS...AN UPPER LEVEL LOW JUST NORTH OF THE
U.S. VIRGIN ISLANDS WILL MOVE NORTHEAST AND DISSIPATE AS THE
TROPICAL STORM IMPINGES ON THE SOUTHERN PERIPHERY OF THE LOW AND
WEAKENS. A SECOND UPPER LOW NEAR 27 NORTH 38 WEST WILL MOVE DUE
WEST TO JUST NORTH OF THE LEEWARD ISLANDS BY NEXT WEEKEND. THIS
LOW WILL ALSO CAUSE A REFLECTION AT MID LEVELS.

AT MID LEVELS...HIGH PRESSURE WILL REMAIN IN THE CENTRAL ATLANTIC
AS MARIA ROTATES AROUND ITS WESTERN PERIPHERY.

AT LOWER LEVELS...TROPICAL STORM MARIA WILL CONTINUE MOVING
NORTHWEST WHILE WEAKENING TODAY THROUGH EARLY MONDAY. WEAK HIGH
PRESSURE WILL RIDGE BACK INTO THE NORTHEAST CARIBBEAN BEHIND IT.
MOISTURE FROM THE TAIL OF MARIA WILL PASS OVER PUERTO RICO AND THE
U.S. VIRGIN ISLANDS TUESDAY AND WEDNESDAY FOLLOWED IMMEDIATELY ON
THURSDAY BY ANOTHER TROPICAL WAVE.

&&

.DISCUSSION...STRONG CONVECTION CONTINUES TO APPEAR ON THE EASTERN
FLANK OF TROPICAL STORM MARIA AS IT MOVES NORTHWEST AT ABOUT 13
KNOTS. MIMIC PRODUCT REVEALS THAT THE LOCAL AREA IS JUST NOW BEING
INVADED BY THE DEEP MOISTURE AROUND THE STORM AND THIS EXPLAINS
WHY ONLY THE SLIGHTEST SHOWERS HAVE DEVELOPED OVER INTERIOR PUERTO
RICO. NEVERTHELESS...SOME SHOWERS HAVE ALREADY BEGUN OVER THE
EASTERN TIP OF PUERTO RICO AND HAVE CROSSED CULEBRA AND VIEQUES.
BOTH SAINT CROIX AND SAINT THOMAS HAVE HAD MEASURABLE RAIN WHILE
SAINT THOMAS AND SAINT JOHN ARE RECEIVING A SECOND ROUND OF
SHOWERS NOW.

THE SOUNDER IN SAN JUAN AT 2 PM AST WAS SHOWING 1.7 INCHES OF
PRECIPITABLE WATER AND RISING. AT CHRISTIANSTED VALUES WERE NEARLY
TWO INCHES. AS THE ENVELOPE OF PRECIPITABLE WATER MOVES INTO THE
AREA EXPECT SHOWERS TO INCREASE...BUT AMOUNTS EXPECTED WILL BE
CONSIDERABLY LESS THAN WHEN IT WAS EXPECTED THAT THE TROPICAL
STORM WOULD PASS THROUGH THE U.S. VIRGIN ISLANDS AND CLOSE TO OR
OVER THE NORTHEAST PORTION OF PUERTO RICO. AT THIS TIME SHOWERS
APPEAR TO BE DEVELOPING IN A RAIN BAND THAT IS NOW MOVING INTO
PUERTO RICO AND AMOUNTS FROM THIS BAND SHOULD NOT BE SUFFICIENT TO
CAUSE FLOODING. AS THE TROPICAL STORM MOVES NORTHWEST HOWEVER THE
DEEP CONVECTION ON ITS EASTERN FLANK WILL MOVE CLOSER TO THE AREA
AND LATEST GFS SHOWS RAINFALL AND MOISTURE OVER MOST OF EASTERN
PUERTO RICO DURING THE OVERNIGHT HOURS AND CONTINUING INTO THE DAY
OVER ALL OF THE ISLANDS WITH ONSHORE WINDS FROM THE NORTH.
IT IS ESTIMATED THAT TWO TO FOUR INCHES IN ISOLATED AREAS OF
HIGHER TERRAIN COULD RESULT FROM THESE SHOWERS. ELSEWHERE AMOUNTS
WILL BE LESS THAN ONE TO TWO INCHES. AFTER SUNDAY MOISTURE
CONTINUES TO FLOW OVER THE ISLAND FROM THE SOUTH THROUGH
THURSDAY...HOWEVER THE GFS DOES NOT SHOW AS MUCH LOW LEVEL
MOISTURE AS WOULD BE NEEDED FOR FLOODING. NEVERTHELESS IT IS
POSSIBLE THAT THE MODEL IS UNDER-FORECASTING THE MOISTURE...GIVEN THE
PRECIPITABLE WATER EXPECTED.

AT THIS TIME AM RELUCTANT TO CANCEL THE FLASH FLOOD WATCH UNTIL IT
IS CLEAR THAT THE BANDS FROM MARIA WILL BE LESS PRODUCTIVE THAN
THE PRECIPITABLE WATER INDICATES THEY COULD BE. SHOWERS ARE
EXPECTED FROM THE NORTHEAST TONIGHT. THEN...THE GFS BRINGS A WEAK DRY
TONGUE INTO PUERTO RICO LATER SUNDAY...BUT ALSO BRINGS BETTER
RELATIVE HUMIDITY AT LOW LEVELS IN ON MONDAY. THEREFORE WILL KEEP
FLASH FLOOD WATCH FOR NOW...BUT ALL CONCERNED SHOULD UNDERSTAND
THAT CONDITIONS CONDUCIVE TO FLASH FLOODING HAVE YET TO DEVELOP
AND FLOODING IS NOT EXPECTED BEFORE 8 PM AST AT THE EARLIEST.
FURTHERMORE FLOODING IS NOT LIKELY IN THE SOUTHERN COASTAL AREAS OF
PUERTO RICO TONIGHT.

THE GFS BRINGS IN SURFACE WINDS OVER 35 KNOTS INTO THE NORTHEAST
CORNER OF OUR FORECAST AREA AND WINDS OF 30 KNOTS OR GREATER HOVER
ON OR JUST INSIDE THE BOUNDARY OF THE FORECAST AREA AT 19.5
DEGREES NORTH THROUGH 8 PM AST SUNDAY. THIS SOLUTION ALSO BUILDS
WINDS OF 20 TO 30 MPH OVER THE U.S. VIRGIN ISLANDS OF SAINT THOMAS
AND SAINT JOHN OVERNIGHT. THIS WILL LIKELY ALSO BE ACCOMPANIED BY
HEAVY RAINS AND TROPICAL STORM FORCE GUSTS. INTERESTS IN THE
NORTHERN VIRGIN ISLANDS SHOULD REMAIN ON GUARD FOR DIRECT IMPACTS
FROM TROPICAL STORM...LATER TROPICAL DEPRESSION...MARIA THROUGH
AT LEAST SUNDAY. WIND LEVELS IN AND AROUND THE AREA WILL BE
MONITORED AND SHOULD SUSTAINED WINDS OF 25 MPH OR GREATER OCCUR
OR APPEAR IMMINENT A WIND ADVISORY WILL BE ISSUED.

&&

.AVIATION...AS TROPICAL STORM MARIA CONTINUES TO MOVE
NORTHWEST...SHOWERS WILL CONTINUE TO MOVE INTO THE LOCAL TAF SITES.
GENERALLY VFR CONDITIONS ARE EXPECTED TIL 10/23Z. AFTER
10/23Z...MVFR CONDS EXPECTED WITH LOW CIGS AND TEMPO IFR CONDS
POSSIBLE IN OCCASIONAL SHRA/TSRA ESPECIALLY IN THE U.S. VIRGIN
ISLANDS AND ALONG THE NORTHERN COASTS OF PUERTO RICO. LOW LEVEL
WINDS OF 15 TO 20 KNOTS WERE PRESENT AT 10/19Z AND COULD BUILD TO
15 TO 30 KNOTS OVERNIGHT AT TAF SITES TIST...TNCM...TJSJ AND TJBQ.
LOW LEVEL WINDS WOULD BE NORTHEAST AT ALL MENTIONED SITES EXCEPT
TNCM WHERE THEY WILL BE SOUTHWEST.

&&

.MARINE...SEAS WILL CONTINUE TO BE PRESENT FROM TROPICAL STORM
MARIA IN THE ATLANTIC WATERS NORTHEAST OF PUERTO RICO AND THE
EASTERN CARIBBEAN. THE LAST OF THE SMALL CRAFT ADVISORIES WILL
LIKELY NOT COME DOWN UNTIL MONDAY. SEAS RETURN TO 7 FEET IN MANY
AREAS EXPOSED TO EAST OR SOUTHEAST FLOW WEDNESDAY OR THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  78  88  78  91 / 100  80  50  40
STT  80  88  81  89 / 100  90  60  50

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH FOR ALL OF PUERTO RICO UNTIL 8 AM AST
     MONDAY MORNING.
     SCA...AMZ710-712-715-725-732-741-742.

VI...FLASH FLOOD WATCH FOR ALL OF THE U.S. VIRGIN ISLANDS UNTIL 8 AM AST
     MONDAY MORNING.

     SCA...AMZ710-715-722-725-732.

&&

23/12
Hazardous weather outlook, Sep 10, 12:14 PM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
114 PM AST SAT SEP 10 2011

AMZ710>745-PRZ001>013-111715-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
114 PM AST SAT SEP 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

TROPICAL STORM WARNINGS ARE NO LONGER IN EFFECT ANYWHERE ACROSS
PUERTO RICO. HOWEVER...SMALL CRAFT ADVISORIES ARE IN EFFECT FOR
THE LOCAL WATERS. IN ADDITION...A FLASH FLOOD WATCH REMAINS IN
EFFECT FOR PUERTO RICO. PLEASE SEE LOCAL STATEMENTS FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

COMPUTER FORECAST MODELS CONTINUE TO INDICATE PLENTY OF MOISTURE
MOVING OVER THE AREA DURING THE WEEKEND AND EARLY NEXT WEEK.
THEREFORE...THE LIKELIHOOD OF SHOWERS AND THUNDERSTORMS
CONTINUES.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO CALL
FOR LOCAL FLOODING

AMZ715-725-VIZ001-002-111715-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
114 PM AST SAT SEP 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

TROPICAL STORM WARNINGS ARE NO LONGER IN EFFECT ANYWHERE ACROSS
THE U.S. VIRGIN ISLANDS. HOWEVER...SMALL CRAFT ADVISORIES ARE IN
EFFECT FOR THE LOCAL WATERS. IN ADDITION...A FLASH FLOOD WATCH
REMAINS IN EFFECT. PLEASE SEE LOCAL STATEMENTS FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

COMPUTER FORECAST MODELS CONTINUE TO INDICATE PLENTY OF MOISTURE
MOVING OVER THE AREA DURING THE WEEKEND AND EARLY NEXT WEEK.
THEREFORE...THE LIKELIHOOD OF SHOWERS AND THUNDERSTORMS
CONTINUES.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO CALL
FOR LOCAL FLOODING

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 12:05 PM CDTSmall Craft AdvisoryJSJ40 hr

Nearby

Flash Flood Watches in Puerto Rico, 2011Flash Flood Watches in U.S. Virgin Islands, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.